Recalls and alerts more than 4 years old are automatically archived. While this information can still be accessed in the database, it has not been altered or updated since it was archived. Web pages that are archived on the Web are not subject to the Government of Canada Web Standards. As per the Communications Policy of the Government of Canada, you can request alternate formats by contacting us.
Updated consumer information on Mylan Pharmaceuticals nitroglycerin spray recall
- Starting date:
- October 15, 2014
- Posting date:
- October 15, 2014
- Type of communication:
- Information Update
- Source of recall:
- Health Canada
- Important Safety Information, Product Safety
- General Public
- Identification number:
Health Canada is advising Canadians that Mylan Pharmaceuticals ULC has begun a voluntary recall of certain lots of its Mylan-Nitro Sublingual Spray 0.4 mg Per Metered Dose to the retail level. The recall is a result of the product potentially missing the "dip tube," which is part of the pump component. A missing "dip tube" could pose a problem with the delivery of nitroglycerin to the patient.
Health Canada had previously informed Canadians about this issue, but the recall was initially delayed due to the possibility of creating a shortage of this medically necessary heart drug on the Canadian market.
Health Canada would also like to inform Canadians that Mylan Pharmaceuticals ULC is now releasing product from a different lot that had been set aside and now verified to have a "dip tube" by the company. Consumers should verify that there is a checkmark sticker on the product's canister closure and carton, which demonstrates that it has the "dip tube".
In order to help ensure ongoing supply of the product, the company is advising consumers to continue using their current canister and only refill their prescription once one-third of their spray (70-75 doses) has been used.
Consumers should consult their pharmacist or healthcare practitioner if they have any concerns regarding the use of this product and report any adverse events to Health Canada.
- Date modified: